• 7 months ago

    Long Term Effect

    I have been on my ADHD meds for 12 years and I am staring to get worried because I have had a lot of health problems recently that could be considered side effects of the drugs. But there doesn't seem to be much research on the long term effects of concerta. I have been taking it since I was 7 years old and my dosage only changed once when I was 8 or 9.

Responses

  • 7 months ago

    RE: Long Term Effect

    Hi there . I understand your concern. It's important to have regular checkups with your doctor so that you can share any side effects you might be experiencing. He/she will then be able to determine if your ADHD meds are safe for you to continue taking.

    It says here (http://wb.md/2kuhN4O) that, "Your doctor may want to run a few tests to see if you have conditions that might not mix well with ADHD drugs. For instance, he can check to see if you have high blood pressure, an irregular, or other kinds of heart disease."

    The article says that other conditions might bump up your risks from ADHD drugs. Tell your doctor if you have one of these:

    1) Allergy or sensitivity to stimulants
    2) Glaucoma
    3) Liver or kidney disease
    4) History of mental illness
    5) Motor tics or Tourette's syndrome
    6) Overactive thyroid

    Let your doctor know if you're taking other medicines or supplements. Some could react badly with ADHD drugs.

    Click here for information on the long-term risks of adult ADHD medications: http://wb.md/2kuhN4O

    I hope that you'll see your doctor soon. Be sure to update us on how you're feeling. As always, we're here for you, even if it's just to listen ((hugs)).